Alert archive / Indiana / Flash Flood Warnings in 2010
Flash Flood Warning 42, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 17, 2010, 5:13 PM EDT for Greene County, Monroe County, Owen County, Indiana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2010, 5:13 PM EDT (21:13 UTC)
- Expired
- Jul 17, 2010, 9:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greene County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 72 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 6:00 PM EDT | FLASH FLOOD | 16 Ne Bloomfield, IN | WATER OVER STATE ROAD 45...CARS PULLED OVER...NEAR GREENE AND MONROE COUNTY LINE NEAR STANFORD. |
| Jul 17, 6:00 PM EDT | HEAVY RAIN 3.19 | 7 S Spencer, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1654 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WGUS53 KIND 172113
FFWIND
INC055-105-119-180100-
/O.NEW.KIND.FF.W.0042.100717T2113Z-100718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
513 PM EDT SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
WEST CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 900 PM EDT
* AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES 3 TO 4 INCHES OF RAIN IN THE VICINITY
OF FREEMAN AND WHITEHALL IN SOUTHEAST OWEN COUNTY AND MCVILLE IN
NORTHEAST GREENE COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING OF LITTLE RACOON CREEK...RICHLAND CREEK AND LICK CREEK ARE
EXPECTED. STATE ROAD 43 AND STATE ROAD 48 MAY ALSO FLOOD AS WELL AS
MOST LOCAL COUNTRY ROADS IN THIS AREA.
&&
LAT...LON 3925 8679 3915 8663 3905 8670 3913 8682
3921 8685
$$
DRT2 follow-up statements
328
WGUS73 KIND 172229
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
629 PM EDT SAT JUL 17 2010
INC055-105-119-180100-
/O.CON.KIND.FF.W.0042.000000T0000Z-100718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-OWEN-
629 PM EDT SAT JUL 17 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GREENE...
WEST CENTRAL MONROE AND SOUTH CENTRAL OWEN COUNTIES UNTIL 900 PM
EDT...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL STILL CONTINUING ACROSS THE
WARNED AREA. RADAR ESTIMATES RAINFALL AMOUNTS OF 3 TO 6 INCHES IN
THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
RAINFALL OVER 3 INCHES WAS REPORTED SOUTH OF SPENCER. THE GREENE
COUNTY SHERIFF REPORTED WATER OVER STATE ROAD 45 NEAR THE MONROE
COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RICHLAND CREEK...LITTLE RACOON CREEK...LICK CREEK AND INDIAN CREEK
ALL MAY BE EXCEEDING BANKFULL IN SOME LOCATIONS SO ANY BRIDGES OVER
THESE CREEKS OR ROADS NEAR THESE CREEKS SHOULD BE APPROACHED WITH
CAUTION. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND
ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING
WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3925 8679 3915 8663 3905 8670 3913 8682
3921 8685
$$
DRT027
WGUS73 KIND 172348
FFSIND
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
748 PM EDT SAT JUL 17 2010
INC055-105-119-180100-
/O.CON.KIND.FF.W.0042.000000T0000Z-100718T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE-MONROE-OWEN-
748 PM EDT SAT JUL 17 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN GREENE...
WEST CENTRAL MONROE AND SOUTH CENTRAL OWEN COUNTIES UNTIL 900 PM
EDT...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD FINALLY EXITED THE WARNED
AREA. RADAR ESTIMATED RAINFALL OF 4 TO 6 INCHES IN THE WARNED AREA.
THOUGH THE RAIN HAS ENDED RUNOFF IS STILL EXPECTED TO CAUSE FLASH
FLOODING.
LAW ENFORCEMENT IN OWEN COUNTY AND MONROE COUNTY RECEIVED NO REPORTS
OF FLOODING ISSUES. HIGH WATER LIKELY REMAINS IN CREEKS IN
NORTHEAST GREENE AND SOUTHEAST OWEN COUNTY.
LAT...LON 3925 8679 3915 8663 3905 8670 3913 8682
3921 8685
$$
DRTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 3:11 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 17, 3:11 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 311 PM EDT SAT JUL 17 2010 .UPDATE... THE SYNOPSIS...NEAR TERM...SHORT TERM AND LONG TERM SECTIONS HAVE BEEN UPDATED BELOW. && .SYNOPSIS... A FRONTAL BOUNDARY WILL MOVE SOUTH INTO THE REGION ON SUNDAY AND STALL OUT THROUGH THE FIRST HALF OF THE UPCOMING WEEK. THIS WILL BRING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. HOT AND HUMID WEATHER WILL CONTINUE AS WELL. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... HEAT AND HUMIDITY HAVE RETURNED THIS AFTERNOON AS MUCH OF CENTRAL INDIANA SITTING IN THE UPPER 80S/LOWER 90S AS OF 18Z WITH HEAT INDICES WELL INTO THE 90S. FORECAST CHALLENGE THROUGH EARLY SUNDAY IS ON PRECIP CHANCES. HAVE TAKEN A MODEL BLEND AS MODEL CONSENSUS WITH EXCEPTION OF 12Z NAM RELATIVELY SIMILAR WITH RESPECT TO HANDLING OF MORE ORGANIZED CONVECTION DEVELOPING OVER THE UPPER MISSISSIPPI VALLEY THIS EVENING AND MIGRATING TOWARDS THE REGION EARLY SUNDAY. WELL DEFINED BOUNDARY SHOWING UP NICELY AS A LINE OF TOWERING CU ROUGHLY POSITIONED FROM NORTH OF KDAY SW TO JUST SOUTH OF THE INDY METRO CONTINUING BACK INTO SOUTH CENTRAL ILLINOIS ON THE VISIBLE SATELLITE. HIGHER DEWPOINT AIR IN THE LOW TO MID 70S PRESENT SOUTH OF THE BOUNDARY ALONG WITH A HINT OF A WIND SHIFT...AND THIS IS CONTRIBUTING TO AN ENHANCED AREA OF CONVERGENCE ALONG THE BOUNDARY ALONG WITH A FEW THUNDERSTORMS SO FAR. MESOANALYSIS SHOWING POCKET OF 3000 J/KG SBCAPES AND HIGHER THETA-E AIR PRESENT SOUTH OF THE BOUNDARY AS WELL. HOWEVER...CONVECTION APPEARS TO BE HAVING A DIFFICULT TIME DEVELOPING WITH PRESENCE OF A WEAK MID LEVEL CAP AND LIMITED FORCING ON THE BACK SIDE OF A SUBTLE SHORT WAVE MOVING INTO OHIO. MOST OF THE NEAR TERM MODEL GUIDANCE STILL FAVOR AN INCREASE IN AREAL COVERAGE TO CONVECTION OVER THE FORECAST AREA INTO THE EARLY EVENING. DEEP MOISTURE...MODERATE INSTABILITY AND THE AFOREMENTIONED BOUNDARY WILL BE THE MAIN CATALYSTS FOR CONVECTIVE DEVELOPMENT OVER THE NEXT SEVERAL HOURS. HOWEVER...LACK OF SIGNIFICANT FORCING AND STAGNANT WIND FIELDS ALOFT SHOULD KEEP STORMS LARGELY DISORGANIZED AND SUBSEVERE INTO THE EVENING. WILL KEEP HIGHEST CHANCE POPS SOUTH OF I-70 IN VICINTY OF THE BOUNDARY...WITH LOWER POPS FURTHER NORTH. MOST OF THE CONVECTION SHOULD DIMINISH BY LATE EVENING AS WEAK SURFACE RIDGING REESTABLISHES AHEAD OF LOW PRESSURE AND ASSOCIATED CONVECTIVE COMPLEXES DROPPING THROUGH THE WESTERN GREAT LAKES AND UPPER MISSISSIPPI VALLEY. HELD ONTO A LOW CHANCE POP ALL NIGHT OVER SOUTHERN COUNTIES WITH SOME WEAK MID LEVEL VORTS PASSING THROUGH THE AREA...BUT GENERALLY SHOULD BE DRY FOR MOST AFTER MIDNIGHT. QUITE POSSIBLE MID/HIGH LEVEL CLOUDS ASSOCIATED WITH THE STORMS WORK INTO THE FORECAST AREA TOWARDS DAYBREAK. TEMPS...WILL CONTINUE HEAT ADVISORY IN ITS CURRENT STATE OVER SOUTHWEST THIRD OF THE FORECAST AREA THIS AFTERNOON AND EVENING. HELD CLOSE TO MOS GUIDANCE OVERNIGHT AS LOWS SHOULD ONLY FALL BACK TO THE LOWER AND MID 70S. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... FOCUS OF THE SHORT TERM IS ON PRECIP...SEVERE WEATHER POTENTIAL AND TEMPS. AS THEY CONTINUE TO BE MORE CONSISTENT..HAVE TAKEN A BLEND OF THE SREF/ECMWF/OP GFS/GFS ENSEMBLE MEAN WITH RESPECT TO TRACK OF LOW PRESSURE THROUGH THE GREAT LAKES AND LOCATION OF THE FRONT INTO REGION. ONE OR MORE CONVECTIVE COMPLEXES/MCS LIKELY TO BE ONGOING AT 12Z SUNDAY. AS NOCTURNAL LOW LEVEL JET WEAKENS THROUGH THE MORNING...THUNDERSTORMS WILL BE IN A WEAKENING FASHION TO NORTHWEST OF THE REGION. CONVECTIVE CLOUD DEBRIS MAY STUNT TEMPERATURE RISES JUST A BIT DURING THE MORNING...BUT ANTICIPATE ATMOSPHERE TO BECOME HIGHLY UNSTABLE BY EARLY AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 80S/LOWER 90S ACROSS THE FORECAST AREA. LEFTOVER OUTFLOW BOUNDARIES FROM OVERNIGHT ACTIVITY AND THE APPROACH OF THE COLD FRONT WILL THEN LIKELY BE THE FOCUSING MECHANISMS FOR RENEWED CONVECTIVE DEVELOPMENT SUNDAY AFTERNOON ACROSS THE REGION. HIGH INSTABILITY AND DEEP MOISTURE AVAILABLE FOR STRONG/SEVERE CONVECTION ACROSS CENTRAL INDIANA SUNDAY AFTERNOON/EVENING. DEEPER FORCING AND THE ATTENDANT LOW LEVEL JET HOWEVER WILL TRACK EASTWARD THROUGH THE DAY WITH THE LOW PRESSURE AS IT MOVES ACROSS LOWER MICHIGAN SUNDAY AFTERNOON. WITH EXCEPTION OF NORTHERN COUNTIES WHICH WILL BE GRAZED BY THE BETTER FORCING...HAVE SOME CONCERN AS TO WHETHER OR NOT CONVECTION CAN MAINTAIN A WIDESPREAD INTENSITY LEVEL AS IT DEVELOPS AND SURGES SOUTHEAST ACROSS THE FORECAST AREA SUNDAY AFTERNOON/EVENING AND MOVES AWAY FROM THE BETTER DYNAMICS. WHILE THE POTENTIAL FOR SEVERE WEATHER...MOST LIKELY IN THE FORM OF DAMAGING WINDS/WET MICROBURSTS...LOOKS TO BE A LITTLE BETTER THAN THURSDAY... WOULD STILL APPEAR THAT BETTER/MORE WIDESPREAD COVERAGE TO SEVER WEATHER WILL BE FOCUSED JUST NORTH OF THE FORECAST AREA NEAR THE LOW TRACK. WILL MAINTAIN HIGH CHANCE POPS SUNDAY AFTERNOON/NIGHT AS THE FRONT SETTLES ACROSS CENTRAL INDIANA. FRONT WILL BECOME QUASI-STATIONARY FOR THE REMAINDER OF THE SHORT TERM AS IT RUNS INTO FLAT RIDGE ACROSS THE SOUTHERN U S. THIS WILL LEAVE CENTRAL INDIANA AND MUCH OF THE OHIO VALLEY ON THE RIDGE PERIPHERY WITH INCREASING SIGNALS THAT A SERIES OF CONVECTIVE COMPLEXES MAY IMPACT THE REGION MONDAY/MONDAY NIGHT/TUESDAY AS WEAK SHORT WAVES TRAVEL IN THE NORTHWEST FLOW ALOFT. WILL MAINTAIN CHANCE POPS FOR MONDAY/MONDAY NIGHT. WHILE SPECIFIC TIMING IS DIFFICULT AT THIS POINT...SEVERAL MODELS FAVORING A WAVE OF LOW PRESSURE TO MOVE INTO THE REGION LATE MONDAY NIGHT. INCREASING LOW LEVEL JET IN ADVANCE OF THE LOW SHOULD YIELD AN ENHANCED CHANCE FOR WIDESPREAD THUNDERSTORM ACTIVITY AFTER MIDNIGHT. POTENTIAL FOR SEVERE WEATHER AND LOCALIZED HEAVY RAINFALL WILL ALSO REMAIN INTO TUESDAY. TEMPS...DESPITE POTENTIAL FOR MORE CLOUDS/PRECIP SUNDAY...850MB TEMPS ARE A FEW DEGREES WARMER THAN TODAY AND SHIELD LOW TO MID 90S FROM NORTH TO SOUTH. THIS ENDED UP JUST A FEW DEGREES UNDER MAVMOS GUIDANCE. EXPECTED HEAT INDICES NEAR 100 DEGREES OVER SOUTHERN COUNTIES WILL LIKELY MERIT AN ADDITIONAL HEAT ADVISORY FOR SUNDAY. MAVMOS LOOKS TOO WARM MONDAY CONSIDERING MORE CLOUDS AND PRECIP WITH FRONT IN THE AREA. TOOK A BLEND OF AVAILABLE GUIDANCE WITH UPPER 80S NORTH TO LOWER 90S SOUTH. LOWS WILL REMAIN IN THE 70S THROUGH THE PERIOD. && .LONG TERM /TUESDAY THROUGH SATURDAY/... FOCUS OF THE EXTENDED REMAINS TWOFOLD...THE POTENTIAL FOR THUNDERSTORMS WITH THE FRONTAL BOUNDARY ACROSS THE REGION AND THE HEAT AND HUMIDITY. CONTINUE TO LEAN CLOSELY TO ENSEMBLE AND HPC GUIDANCE FOR MAIN WEATHER FEATURES. THE PRESENCE OF THE SHARP UPPER TROUGH ALONG THE PACIFIC COAST AND THE RETROGRESSION OF THE BERMUDA HIGH INTO THE SOUTHEAST STATES WILL COMBINE TO EXPAND RIDGING ALOFT OVER THE LOWER OHIO AND TENNESSEE VALLEYS BY MIDWEEK. HOWEVER...ADDITIONAL MODEL GUIDANCE AS OPPOSED TO PREVIOUS FEW DAYS FAVORING THAT CENTRAL INDIANA MAY REMAIN MORE ALONG THE PERIPHERY OF THE RIDGE AS OPPOSED TO UNDER MORE OF THE CORE OF THE HIGHER HEIGHTS. THIS WILL REQUIRE SOME SUBTLE CHANCES TO THE FORECAST DURING THE EXTENDED...MAINLY TO EXTEND CHANCE POPS THROUGH WEDNESDAY WITH THE MEAN POSITION OF THE FRONTAL BOUNDARY FURTHER SOUTH ACROSS THE REGION AS OPPOSED TO OVER THE LOWER GREAT LAKES. QUITE POSSIBLE THAT NORTHERN HALF OF THE FORECAST AREA REMAINS MORE UNSETTLED AS CONVECTIVE COMPLEXES PASS ALONG THE BOUNDARY AS IT RETREATS NORTH SLOWLY WHILE SOUTHERN COUNTIES EXPERIENCE HOTTER WEATHER IN CLOSER PROXIMITY TO THE RIDGE. TOO EARLY AT THIS POINT TO EMPLOY ANY MORE DETAIL IN WHAT PROMISES TO BE A HIGHLY FLUID PATTERN. STILL WOULD APPEAR THAT RIDGE ATTEMPTS TO MAKE MORE OF A PUSH INTO THE REGION LATER IN THE WEEK AS IT CENTERS OVER THE TENNESSEE VALLEY. LEANED MUCH CLOSER TO ECMWF FOR DAYS 6-7 AS OP GFS ONCE AGAIN TRIES TO BREAK DOWN THE RIDGE AND PUSH THE FRONT WELL SOUTH OF THE REGION. CONSIDERING THE STRENGTH OF THE RIDGE AND LACK THEREOF WITH THE FRONT...HAVE LEANED TOWARDS KEEPING HOTTER TEMPS RIGHT THOUGH SATURDAY. TRIMMED HIGH TEMPS DOWN A FEW DEGREES TUESDAY AND WEDNESDAY WITH INCREASED UNCERTAINTY OF PRECIP/CLOUDS...BUT STILL EXPECT MANY LOCATIONS TO RISE INTO THE LOWER 90S THROUGH MUCH OF THE EXTENDED. && .AVIATION.../DISCUSSION FOR THE 171800Z TAFS/... SATELLITE INDICATES LINE OF TOWERING CU FROM JUST NORTHWEST OF SHELBYVILLE TO JUST SOUTH OF INDY AND TERRE HAUTE. AIRMASS IS VERY UNSTABLE AND SCATTERED THUNDERSTORMS SHOULD DEVELOP NEAR THIS LINE AND TRACK EAST SOUTHEAST. FOR NOW WILL ONLY MENTION CB FOR KBMG AS THIS WILL BE MOST LIKELY AREA TO BE NEAR THUNDERSTORMS. REST OF THE TAFS ARE NOT OUT OF THE WOODS AND THERE WILL PROBABLY BE ISOLATED THUNDERSTORMS MOST OTHER AREAS. A FEW THUNDERSTORMS MAY LINGER IN OUR SOUTH TONIGHT. OTHERWISE THE MAIN PROBLEM WILL BE AREAS OF FOG OVERNIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW GOOD RADIATIONAL COOLING AND HIGH DEWPOINTS FAVOR AREAS OF FOG AGAIN TONIGHT. WILL LEAN HEAVILY WITH PERSISTENCE WITH MOST TAF SITES EXCEPT FOR INDY DROPPING INTO IFR CATEGORY. WHILE INDY WITH MAY GET NO LOWER THAN MVFR. FOG WILL BURN OUT QUICKLY SUNDAY MORNING WITH QUIET WEATHER BEING THE RULE THE REST OF THE MORNING. MODELS INDICATE THUNDERSTORMS MAY MOVE BACK INTO OUR AREA SUNDAY AFTERNOON OR EVENING AS VERY HOT HUMID AND UNSTABLE CONDITIONS CONTINUE. && .IND WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ051>053-060>063- 067>071. && SYNOPSIS...RYAN NEAR TERM...RYAN SHORT TERM...RYAN LONG TERM....RYAN AVIATION...JH
Hazardous weather outlook, Jul 17, 3:35 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 335 PM EDT SAT JUL 17 2010 INZ021-028>031-035>049-054>057-064-065-072-181000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- BARTHOLOMEW-DECATUR-JENNINGS- 335 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. TODAY WILL ALSO BRING CONTINUED HOT...HUMID WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. HEAT INDICES WILL BE IN THE UPPER 90S TO NEAR 100 DEGREES SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>053-060>063-067>071-181000- VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 335 PM EDT SAT JUL 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...HEAT ADVISORY UNTIL 8 PM EDT... HEAT AND HUMIDITIES WILL RISE TO DANGEROUS LEVELS THIS AFTERNOON WITH HEAT INDEX VALUES FROM 100 TO 105 DEGREES... THERE WILL BE CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. STORMS ARE NOT EXPECTED TO BE SEVERE...BUT LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE SUNDAY INTO SUNDAY NIGHT. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS FROM MONDAY INTO WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THESE STORMS WILL BE SEVERE. HEAT INDICES WILL RISE TO AROUND 100 DEGREES AGAIN ON SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Special weather statement, Jul 17, 2:52 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT SAT JUL 17 2010
INZ053-061-062-171930-
GREENE-MONROE-OWEN-
252 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN GREENE...SOUTHERN
MONROE AND SOUTHERN OWEN COUNTIES UNTIL 330 PM EDT...
AT 246 PM EDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM 7 MILES
SOUTH OF SPENCER...OR 14 MILES WEST OF BLOOMINGTON...MOVING SOUTHEAST
AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
SOLSBERRY AROUND 320 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3918 8693 3931 8677 3911 8644 3899 8659
3899 8670 3897 8670
TIME...MOT...LOC 1851Z 313DEG 9KT 3918 8676
JHSpecial weather statement, Jul 17, 3:41 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EDT SAT JUL 17 2010
INZ053-061-062-172030-
GREENE-MONROE-OWEN-
341 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN GREENE...MONROE AND
SOUTHEASTERN OWEN COUNTIES UNTIL 430 PM EDT...
AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF SPENCER...OR 10 MILES WEST OF
BLOOMINGTON...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
ELLETTSVILLE AROUND 350 PM EDT...
WHITEHALL AROUND 415 PM EDT...
INDIANA UNIVERSITY AND BLOOMINGTON AROUND 425 PM EDT...
SMITHVILLE AND HARRODSBURG AROUND 430 PM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3914 8687 3930 8676 3918 8639 3899 8653
3899 8659
TIME...MOT...LOC 1942Z 300DEG 10KT 3917 8670
RYANSpecial weather statement, Jul 17, 4:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 431 PM EDT SAT JUL 17 2010 INZ053-061-062-172115- GREENE-MONROE-OWEN- 431 PM EDT SAT JUL 17 2010 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN GREENE...SOUTHERN MONROE AND SOUTHERN OWEN COUNTIES UNTIL 515 PM EDT... AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF SPENCER...OR 13 MILES WEST OF BLOOMINGTON...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WHITEHALL AROUND 515 PM EDT... TORRENTIAL RAIN IS LIKELY CAUSING FLOODING IN AND NEAR THE WHITEHALL AND FREEMAN ALONG LITTLE RACOON CREEK AND ALSO RICHLAND CREEK. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3917 8690 3928 8680 3913 8643 3899 8654 TIME...MOT...LOC 2029Z 298DEG 7KT 3916 8675 DRT
Special weather statement, Jul 17, 4:37 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
437 PM EDT SAT JUL 17 2010
INZ062-172115-
MONROE-
437 PM EDT SAT JUL 17 2010
...STRONG THUNDERSTORM ADVISORY FOR SOUTHERN MONROE COUNTY UNTIL 515
PM EDT...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF BLOOMINGTON...MOVING EAST AT 15
MPH TOWARD MONROE LAKE.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
FAIRFAX STATE RECREATION AREA AROUND 450 PM EDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3903 8668 3913 8663 3906 8639 3899 8639
3899 8659
TIME...MOT...LOC 2037Z 290DEG 11KT 3903 8655
DRTSpecial weather statement, Jul 17, 4:59 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 459 PM EDT SAT JUL 17 2010 INZ061-172145- GREENE- 459 PM EDT SAT JUL 17 2010 ...STRONG THUNDERSTORM ADVISORY FOR CENTRAL GREENE COUNTY UNTIL 545 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BLOOMFIELD...OR 28 MILES WEST OF BLOOMINGTON...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... WORTHINGTON AROUND 505 PM EDT... BLOOMFIELD AROUND 515 PM EDT... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3912 8692 3899 8692 3905 8715 3914 8712 TIME...MOT...LOC 2059Z 275DEG 15KT 3909 8701 DRT
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:49 AM EDT | Heat Advisory | IND | Brown, Clay, Daviess, Greene, Jackson, Knox and 6 more | 16 hr |
| Jul 17, 2:52 PM EDT | Special Weather Statement | IND | Monroe | 38 min |
| Jul 17, 3:41 PM EDT | Special Weather Statement | IND | Monroe | 49 min |
| Jul 17, 3:51 PM EDT | Areal Flood Advisory | IND | Greene, Monroe, Owen | 3 hr |
| Jul 17, 4:31 PM EDT | Special Weather Statement | IND | Monroe | 44 min |
| Jul 17, 4:37 PM EDT | Special Weather Statement | IND | Monroe | 38 min |
| Jul 17, 4:59 PM EDT | Special Weather Statement | IND | Greene | 46 min |
| Jul 17, 5:41 PM EDT | Special Weather Statement | IND | Greene | 49 min |
| Jul 17, 5:52 PM EDT | Special Weather Statement | IND | Carroll | 53 min |
| Jul 17, 6:23 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 37 min |
| Jul 17, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 48 min |
| Jul 17, 7:32 PM EDT | Special Weather Statement | IND | Greene | 43 min |
| Jul 17, 7:37 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Montgomery, Tippecanoe | 38 min |
| Jul 17, 7:56 PM EDT | Areal Flood Advisory | IND | Tippecanoe | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.